Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having hypothyroid, Perniciuos anemia and premature ventricular contraction. Taking Ibuphrofen. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Hello, I am a 65 yr old male 6', 175 lb in reasonably good shape. I have been hypothyroid for 15 years (hereditery, autoimmune Hashimotos) and stable (tested in May at 1) on .150 Levothyroxian. I also have Perniciuos anemia (take B-12 shots every two weeks). Several years ago I started getting heart flips ocassionally and was tested and diagnosed with none threatening PVC's, then they would go away for a while.Sometimes they would occur concurrent with some inflammation in my neck (C5 and C6), some feeling of pressure in the throat area and what feels liked a pulled muscle in the middle back and fairly continues moderate below the sternum irritation (it does not seem to be related to food but rather the pulled muscle feeling in my back). My blood is pressure excellent, 116-120 over 58 to 70, pule rate 55 to 62 average, similar in both arms. I had a stress test last year which I passed in the 95 percentile. Recently the PVC's are back (for the last 3 weeks) along with the corrosponding inflammation. I do have some arthrites and curvature in my neck from previous accidents and injuries. We got back the end of XXXXXXX from a trip to Spain and Portugal, these symtoms started in the middle of August. A massage two weeks ago seemed to increase the discomfort of the symtoms .I have no shortness of breath in fact when I exercise my heart functions normal (no discomfort runnning) only some mild sternum irritation which seems to go away the longer I exercise. Sitting seems to worsen the symtoms. Ibuphrofen seems to help except for the PVC's. In the past this has gone away after a shorter period of time then this episode. I am wondering if I have some mild cardio sack infection, something going on with the Thyroid or Vegas nerve, or something else I haven't thought of. Any ideas? Thank You, XXXXXXX YYYY@YYYY
Posted Mon, 30 Sep 2013 in General Health
Answered by Dr. Kulsoom Qureshi 10 hours later
Brief Answer:
Some helpful investigations.

Detailed Answer:
Thanks for consulting us.
As you have two auto-immune diseases, you are more prone to other undiagnosed auto-immune problems as compared to general population.
Your chest symptoms are not typical of cardiac sac infection, but, you may relieve your doubts by doing an Echocardiography.
I hope your thyroid levels are well under control & you are having regular follow up with your doctor. If your thyroid gland is enlarged, then this may well be a cause of your neck & throat symptoms. You can rule this out by doing a thyroid ultrasound as enlargement is not always physically obvious.
Third investigation that may give some clue is a chest X-ray. It will rule out any physical problem like any mass in your chest.
Your history of arthritis & past injuries may well have a relation to your current symptoms.
At the end, I must admit that your symptoms are a bit confusing & I was only able to suggest you some tests that may provide some clues.
Wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor